MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the r2p guiding sheath was broken.The r2p destination sl guiding sheath was inserted into the artery after being assembled with the dilator.As the lesion was at the bifurcation of the common iliac artery as well, the physician thought that marking right under the ostial was necessary using ivus.The physician therefore attempted to replace the guiding sheath with another guiding sheath of a different size (120 cm).When the tip of the guiding sheath was withdrawn to the subclavian region, the guiding sheath encountered high resistance and it was difficult to be pulled out furthermore.This seemed to have occurred due to a spasm.After a vasodilator was administered and a certain period of time had passed, the pitch of the coil at the tip of the guiding sheath was found to have separated and seemed to have stretched.After a while, the guiding sheath was slowly withdrawn and successfully removed from the patient.A glidesheath slender was inserted to replace the guiding sheath with a slenguide guiding catheter (120 cm).The procedure was successfully completed.There was no patient injury, medical/surgical intervention required.There was no health damage to the patient.The blood loss was reported to be unknown.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5, update section h3, and to provide the completed investigation results.H6: investigation findings- 114 is based upon the evaluation of user facility information; 213 is based upon testing of the returned sample.H6: investigation conclusion- 4310 is based upon evaluation of the user facility information; 67 is based upon testing of the returned sample.One 149 cm 6fr r2p destination sheath, valve assembly, and dilator were received for product evaluation.The sheath was returned with all components fully assembled.The sheath was subjected to visual inspection and no damage was noted on the device.The tip was viewed under microscope and no damage was noted.The coiling style at the distal end of the sheath is a conforming state.The length of the sheath measured to be 148.6 cm which is within specifications.The complaint cannot be confirmed for sheath mechanical damage.Per the complaint description, the customer experienced resistance during withdrawal of the sheath likely due to spasm in the patient's vasculature however, this event did not cause any sheath mechanical damage.The device returned for evaluation did not have any damage at the sheath tip and it was not elongated either.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).
 
Event or Problem Description
Additional information was received on 07june2021: the event that occurred was confirmed for the pitch of the coil at the tip of the guiding sheath was found to have stretched.Tucking was performed after the coiling process therefore the end part of the coil was tucked beneath to prevent unravelling.There was also gaps present between the coils.

Brand Name
R2P DESTINATION SLENDER GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11737078
Report Number1118880-2021-00086
Device Sequence Number11720605
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public00389701011561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C15W
Device Lot NumberYC11A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VASODILATOR; VASODILATOR
Outcome Attributed to Adverse Event Required Intervention;